MAUDE Adverse Event Report: ON-X LIFE TEHCNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESIS; VALVED CONDUIT

ON-X LIFE TEHCNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESIS; VALVED CONDUIT
Model Number ONXAAP
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 04/16/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Device not available for return, presummably remains implanted in the deceased.Review of device history record shows device was built per specifications.
 
Event or Problem Description
While entering device implant information, it was necessary to verify the patient's last name.In an internet look-up, it was learned the patient had passed away on (b)(6) 2016.The hospital was contacted to find out cause of death.The original surgery on (b)(6) 2016 was for repair of a pseudo-aneurism.During the surgery, the aneurism ruptured.Upon entering the chest, the patient needed to be maintained by ecmo (extracorporeal membrane oxygenation) and could not be weaned from the bypass.This care needed a lot of staff around the clock and the implanting location could not continue to provide it because it is a smaller hospital.The patient was transferred to a larger (b)(6) facility in (b)(6) on (b)(6) 2016, where the patient passed away on saturday (b)(6) 2016.Attempts were made to get information as to cause of death, with no success as (b)(6) law has barriers that interfered with getting this information.This is being reported in the event it is actually reportable, and not due to complications of the surgery not directly related to the device.

Brand Name
ON-X ASCENDING AORTIC PROSTHESIS
Common Device Name
VALVED CONDUIT
Manufacturer (Section D)
ON-X LIFE TEHCNOLOGIES, INC.
1300 e. anderson ln
bldg b
austin TX 78752
MDR Report Key5624373
Report Number1649833-2016-70028
Device Sequence Number10765592
Product Code DYE
UDI-Device Identifier00851788001525
UDI-Public00851788001525
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/01/2016
Device Model NumberONXAAP
Device Catalogue NumberONXAAP-23
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2016
Initial Report FDA Received Date05/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age56 YR